Ohio, 2014

Hail and Damaging Winds in Ohio, June 18, 2014

June 18, 2014 · NWS CLE · 47 events in 18 counties and zones

A stationary front remained draped across northern Ohio during the afternoon and evening hours of June 18th ushering a very warm and humid airmass into the region. A line of showers and thunderstorms developed to the west and then moved east across the local area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
35
Property damage
$1.2 million
Crop damage
None recorded
Events
47

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A stationary front remained draped across northern Ohio during the afternoon and evening hours of June 18th ushering a very warm and humid airmass into the region. A line of showers and thunderstorms developed to the west and then moved east across the local area. Other storms developed ahead of the main line. Some of the stronger thunderstorms became severe. Locally heavy rainfall and nuisance flooding were also reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 18, 12:00 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 18, 12:00 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
100 PM EDT WED JUN 18 2014

.SYNOPSIS...
A FRONTAL BOUNDARY NEAR LAKE ERIE WILL WAVER BACK AND FORTH ACROSS
THE FORECAST AREA THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

HEAVY RAINFALL ASSOCIATED WITH SLOW-MOVING THUNDERSTORMS OVER
ASHTABULA AND CRAWFORD PA COUNTIES PROMPTED FLASH FLOOD WARNINGS
THIS MORNING FOR THOSE COUNTIES. THESE STORMS WILL CONTINUE TO
PUSH EAST INTO PA OVER THE NEXT HOUR. A FLOOD WARNING WAS ALSO
ISSUED FOR SOUTHERN SUMMIT AND NORTHERN STARK COUNTIES BASED ON
REPORTS OF FLOODING WITH STORMS THAT MOVED THROUGH LAST NIGHT. THE
REST OF THE CWA IS QUIET FOR THE MOMENT...BUT EXPECTING CONVECTIVE
INITIATION TO OCCUR DURING THE EARLY TO MID- AFTERNOON IN THE
VICINITY OF A STALLED FRONTAL BOUNDARY THAT HAS MIGRATED NEAR THE
SOUTHERN SHORELINE OF LAKE ERIE. THE SETUP APPEARS TO BE FAVORABLE
FOR TRAINING STORMS CAPABLE OF PRODUCING EXCESSIVE RAINFALL...SO
WILL HAVE TO WATCH THE SITUATION CLOSELY AS STORMS BEGIN TO
BLOSSOM. INSTABILITY IS MORE THAN SUFFICIENT WITH CAPE EXPECTED TO
INCREASE TO 1500 J/KG IN THE EAST AND APPROACHING 2500 J/KG IN THE
WEST. THE 0-6 KM BULK SHEAR IS ALSO SUPPORTIVE OF ORGANIZED STRONG
TO SEVERE CONVECTION THIS AFTERNOON. THE ONE OBVIOUS LIMITING
FACTOR MAY BE THE UPPER LEVEL RIDGE THAT IS BUILDING IN ACROSS THE
UPPER MIDWEST. WILL ASSESS HOW THAT PLAYS OUT UPSTREAM AND APPLY
TO OUR LOCAL FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
EXPECT CONVECTION TO BECOME MORE WIDESPREAD THIS EVENING INTO THE
OVERNIGHT AS WEAK UPPER LEVEL SHORT WAVE MOVES ACROSS THE LOWER
LAKE.  CONVECTION SHOULD GRADUALLY PUSH SOUTH OF THE AREA WITH THE
FRONT.

AFTER THIS THE MODEL TRENDS SIMILAR BUT EXACT TRACK AND TIMING OF
THE FRONTAL BOUNDARY STILL IN QUESTION.  MODELS CONTINUE TO STALL
THE FRONT SOUTH OF THE FORECAST AREA THURSDAY...THEN LIFT IT NORTH
ACROSS THE AREA AGAIN FRIDAY INTO FRIDAY NIGHT.

TEMPS SOUTH OF THE BOUNDARY WILL HOT AND HUMID...WHILE NORTH OF
THE BOUNDARY WILL BE MORE SEASONAL.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
STILL UNSETTLED WEATHER THROUGH TUESDAY AND THEN HIGH PRESSURE WILL
BE BUILDING IN ACCORDING TO THE GFS. CONTINUED CHANCE POPS SUNDAY
THROUGH TUESDAY. CONFIDENCE IS NOT REAL HIGH. THE MODELS ARE TRYING
TO HINT THAT SUNDAY COULD BE DRY...SO LOWERED THE POPS A LITTLE. THE
ECMWF IS DRY ON MONDAY BUT BRING SOME THUNDERSTORMS BACK IN ON
TUESDAY...WHILE THE GFS IS OPPOSITE. AT THIS TIME WITH QUESTIONS
DIDN'T MAKE MAJOR CHANGES. THE TEMPERATURES WILL BE NEAR
NORMAL...WENT CLOSE TO WPC GUIDANCE.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
DAYTIME HEATING AND AN APPROACHING CONVECTIVE COMPLEX OVER LAKE
MICHIGAN WILL CONTINUE TO CAUSE ADDITIONAL SHRA/TSRA TO DEVELOP INTO
THE EVENING AIDED BY A COLD FRONT THAT WILL DRIFT SLOWLY SOUTH
ACROSS THE AREA OVER THE NEXT 24 HOURS. STABILIZING EFFECTS FROM
LAKE ERIE MAY LESSEN THE CHANCE FOR TSRA AT CLE AND ERI IF THE
STORMS ARE SCATTERED BUT IF THE COMPLEX HOLDS TOGETHER AS IT REACHES
WESTERN LAKE ERIE THEN THE STORMS WILL HAVE A MUCH BETTER CHANCE OF
CROSSING THE LAKE UNAFFECTED. SOME OF THE STORMS THAT AFFECT THE
AREA THIS AFTERNOON INTO TONIGHT COULD BE LOCALLY SEVERE WITH
DAMAGING WINDS AND LARGE HAIL.

WILL PROBABLY SEE MORE WIDESPREAD MVFR DEVELOP TONIGHT IN FOG AND
LOWER CIGS. A GRADUAL IMPROVEMENT TO CIGS AND VSBYS SHOULD TAKE
PLACE AFTER 14Z.

.OUTLOOK...NON VFR LIKELY AT TIMES THURSDAY NIGHT THROUGH SUNDAY IN
SHOWERS AND THUNDERSTORMS AS WELL AS MORNING FOG/MIST.

&&

.MARINE...
A FRONTAL BOUNDARY WILL SINK SOUTH ACROSS THE LAKE TODAY. THE MAIN
CONCERN TODAY AND THIS EVENING WILL BE FOR SPECIAL MARINE WARNINGS
FOR THUNDERSTORMS. FOR THURSDAY AND THURSDAY NIGHT THE FLOW WILL BE
EAST...AT THIS TIME IT DOES NOT SEEM LIKE CONDITIONS WILL MEET SMALL
CRAFT ADVISORY CRITERIA. OTHER THEN THAT...NOT EXPECTING CONDITIONS
TO MEET SMALL CRAFT ADVISORY CRITERIA THROUGH THE WEEKEND AS THE
FLOW WILL BE WEAK. A THREAT OF THUNDERSTORMS WILL CONTINUE AND THIS
MAY MEAN SPECIAL MARINE WARNINGS. HIGH PRESSURE WILL BEGIN TO BUILD
IN FOR MID WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DJB
NEAR TERM...MAYERS
SHORT TERM...DJB
LONG TERM...KIELTYKA
AVIATION...ADAMS
MARINE...KIELTYKA
Hazardous weather outlook, Jun 18, 1:00 PM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
200 PM EDT WED JUN 18 2014

OHZ007>014-018>023-027>033-036>038-047-089-PAZ001>003-191800-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
200 PM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS
EVENING. THE GREATEST THREAT WILL BE FROM LARGE HAIL AND DAMAGING
WINDS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE WHICH MAY CAUSE
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ003-006-017-191800-
LUCAS-WOOD-HANCOCK-
200 PM EDT WED JUN 18 2014

...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE
GREATEST THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS.
LOCALLY HEAVY RAINS ARE ALSO POSSIBLE WHICH MAY CAUSE LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ061-142>149-162>169-191800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
200 PM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME OF THE THUNDERSTORMS THROUGH THIS EVENING WILL BE STRONG TO
SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The radar

The Cleveland radar (KCLE), 84 km away, was scanning. The volume nearest the first event began at 18:55 UTC.

Open the radar archive at this moment

Event by event

34 thunderstorm wind, 13 hail. Local standard time, as filed.

Hail, Portage

When
June 18, 1:55 PM EST to 2:02 PM EST
Where
Portage County, Berlin Lake
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.000, -81.020

Penny sized hail was observed.

Hail, Portage

When
June 18, 2:35 PM EST
Where
Portage County, Wayland
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.170, -81.070

Penny to nickel sized hail was observed.

Hail, Lucas

When
June 18, 2:41 PM EST
Where
Lucas County, Toledo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.650, -83.550

Quarter sized hail was observed.

Hail, Lucas

When
June 18, 2:45 PM EST
Where
Lucas County, 1.93 mi N of Monument
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.577, -83.693

Penny sized hail was reported.

Hail, Lucas

When
June 18, 2:50 PM EST
Where
Lucas County, 1.33 mi ENE of Crestview
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.641, -83.648

Quarter sized hail was observed.

Hail, Lucas

When
June 18, 2:54 PM EST
Where
Lucas County, Holland
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.620, -83.720

Nickel sized hail was observed.

Hail, Lucas

When
June 18, 3:50 PM EST
Where
Lucas County, Sylvania
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
41.720, -83.700

Quarter sized hail was observed.

Thunderstorm Wind, Wood

When
June 18, 4:00 PM EST
Where
Wood County, 1 mi W of Tontogany
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
41.420, -83.769

Thunderstorm winds downed a large tree.

Thunderstorm Wind, Wood

When
June 18, 4:18 PM EST
Where
Wood County, 5 mi ENE of Bowling Green
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
41.398, -83.581

Thunderstorm winds downed a large tree.

Thunderstorm Wind, Huron

When
June 18, 4:20 PM EST to 4:22 PM EST
Where
Huron County, Willard
Measured
52 kt (60 mph) estimated gust
Property damage
$250,000
Reported by
Trained Spotter
Coordinates
41.050, -82.730

A thunderstorm downburst with winds estimated at 60 mph caused considerable damage in Willard. Dozens of large trees and a couple of power poles were toppled by the strong winds. Widespread power outages occurred.

Hail, Cuyahoga

When
June 18, 4:32 PM EST
Where
Cuyahoga County, 2 mi E of University Hgts
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.480, -81.491

Nickel sized hail was observed.

Thunderstorm Wind, Hancock

When
June 18, 4:35 PM EST
Where
Hancock County, 2 mi NE of Arcadia
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Trained Spotter
Coordinates
41.141, -83.473

Thunderstorm winds downed several trees and at least two utility poles west of Fostoria in extreme northeast Hancock County.

Thunderstorm Wind, Cuyahoga

When
June 18, 4:50 PM EST
Where
Cuyahoga County, Pepper Pike
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.470, -81.470

Thunderstorm winds downed a few large tree limbs.

Hail, Cuyahoga

When
June 18, 4:50 PM EST
Where
Cuyahoga County, Pepper Pike
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.470, -81.470

Penny sized hail was observed.

Thunderstorm Wind, Medina

When
June 18, 4:51 PM EST
Where
Medina County, Seville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.020, -81.880

Thunderstorm winds were estimated at 60 mph.

Thunderstorm Wind, Wayne

When
June 18, 4:54 PM EST
Where
Wayne County, Orrville
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Social Media
Coordinates
40.830, -81.770

Thunderstorm winds downed several trees.

Thunderstorm Wind, Seneca

When
June 18, 4:55 PM EST
Where
Seneca County, Tiffin
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
41.100, -83.170

Thunderstorms winds downed trees near Tiffin on County Roads 14 and 26 and Township Road 58. Power outages were also reported in the area.

Hail, Geauga

When
June 18, 4:55 PM EST
Where
Geauga County, Chesterland
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.520, -81.330

Nickel sized hail was observed.

Hail, Huron

When
June 18, 4:56 PM EST
Where
Huron County, 1 mi E of Norwalk
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.230, -82.601

Penny sized hail was observed.

Thunderstorm Wind, Wood

When
June 18, 4:56 PM EST
Where
Wood County, 3.78 mi E of Bloomdale
Measured
50 kt (58 mph) estimated gust
Property damage
$150,000
Reported by
Law Enforcement
Coordinates
41.181, -83.499

Thunderstorm winds downed a couple of utility poles east of Bloomdale. A barn in the area was leveled and a large grain bin was heavily damaged.

Thunderstorm Wind, Seneca

When
June 18, 4:57 PM EST
Where
Seneca County, Tiffin
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
41.100, -83.170

Thunderstorm winds toppled at least three utility poles.

Hail, Geauga

When
June 18, 5:00 PM EST
Where
Geauga County, Auburn Corners
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.380, -81.220

Penny sized hail was observed.

Thunderstorm Wind, Sandusky

When
June 18, 5:00 PM EST
Where
Sandusky County, Ballville
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
41.330, -83.130

Thunderstorm winds downed a 12 inch diameter tree. The tree landed on a house and caused some damage.

Thunderstorm Wind, Erie

When
June 18, 5:00 PM EST
Where
Erie County, 3 mi E of Milan
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.300, -82.562

Thunderstorm winds downed a large tree which blocked the road.

Hail, Ashtabula

When
June 18, 5:20 PM EST
Where
Ashtabula County, Orwell
Measured
1.75 in hail
Property damage
$25,000
Reported by
Social Media
Coordinates
41.530, -80.880

Golf ball sized hail was reported. Some vehicle damage occurred.

Thunderstorm Wind, Lorain

When
June 18, 5:20 PM EST
Where
Lorain County, Elyria
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
41.370, -82.100

Thunderstorm winds downed several large tree limbs.

Thunderstorm Wind, Lorain

When
June 18, 5:25 PM EST to 5:35 PM EST
Where
Lorain County, Sheffield
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.470, -82.080

Thunderstorm wind gusts were estimated to be between 65 and 70 mph.

Thunderstorm Wind, Stark

When
June 18, 5:29 PM EST
Where
Stark County, Canal Fulton
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
40.880, -81.600

Thunderstorm winds downed trees and power lines.

Thunderstorm Wind, Lorain

When
June 18, 5:32 PM EST
Where
Lorain County, Sheffield
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
41.470, -82.080

Thunderstorm winds downed a large tree. The tree crushed a car.

Thunderstorm Wind, Lorain

When
June 18, 5:34 PM EST
Where
Lorain County, Sheffield
Measured
50 kt (58 mph) estimated gust
Property damage
$150,000
Reported by
Trained Spotter
Coordinates
41.470, -82.080

Thunderstorm winds downed over a dozen trees and large limbs. Scattered power outages were reported.

Thunderstorm Wind, Lorain

When
June 18, 5:39 PM EST
Where
Lorain County, Avon
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.450, -82.030

Thunderstorm winds downed a two foot diameter tree near the intersection of Jaycox and Detroit Roads.

Thunderstorm Wind, Lorain

When
June 18, 5:42 PM EST
Where
Lorain County, Lorain
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
41.470, -82.180

Thunderstorm winds downed a few large tree limbs which blocked roads.

Thunderstorm Wind, Stark

When
June 18, 5:45 PM EST
Where
Stark County, Alliance
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.920, -81.100

Thunderstorm winds downed a tree.

Thunderstorm Wind, Crawford

When
June 18, 5:50 PM EST
Where
Crawford County, 2 mi WNW of Galion
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
40.741, -82.815

Thunderstorm winds downed a large tree limb.

Thunderstorm Wind, Lorain

When
June 18, 5:52 PM EST
Where
Lorain County, Elyria
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
Trained Spotter
Coordinates
41.370, -82.100

Thunderstorm winds downed a tree and an utility pole.

Thunderstorm Wind, Richland

When
June 18, 5:55 PM EST
Where
Richland County, Ontario
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.750, -82.630

Trained spotters estimated thunderstorm wind gusts to be 60 mph.

Thunderstorm Wind, Cuyahoga

When
June 18, 5:58 PM EST
Where
Cuyahoga County, Lyndhurst
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
41.520, -81.480

Thunderstorm downburst winds downed several trees. At least a couple of homes were damaged by fallen trees.

Thunderstorm Wind, Richland

When
June 18, 5:59 PM EST
Where
Richland County, Mansfield
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
40.770, -82.520

Thunderstorm winds downed a couple of trees.

Thunderstorm Wind, Richland

When
June 18, 5:59 PM EST
Where
Richland County, Mansfield
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
40.770, -82.520

Thunderstorm winds downed several large tree limbs.

Thunderstorm Wind, Cuyahoga

When
June 18, 6:00 PM EST
Where
Cuyahoga County, Mayfield
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
41.530, -81.430

A thunderstorm downburst downed many trees and large limbs in Mayfield. Several main roads were blocked by fallen trees. Power outages were reported in the area.

Thunderstorm Wind, Cuyahoga

When
June 18, 6:10 PM EST
Where
Cuyahoga County, Mayfield
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
41.530, -81.430

Thunderstorm winds downed many trees and large limbs. At least one street was blocked by a fallen tree.

Thunderstorm Wind, Geauga

When
June 18, 6:20 PM EST
Where
Geauga County, 3 mi E of Chesterland
Measured
61 kt (70 mph) estimated gust
Property damage
$250,000
Reported by
Trained Spotter
Coordinates
41.520, -81.272

A thunderstorm downburst heavily damaged a private school building along U.S. Route 322 east of Chesterland. Winds estimated to be at least 70 mph caused the roof above the gymnasium to collapse. Trees and limbs were downed in the same area. No injuries were reported.

Thunderstorm Wind, Trumbull

When
June 18, 6:23 PM EST
Where
Trumbull County, Cortland
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.330, -80.730

Thunderstorm winds downed a large tree.

Thunderstorm Wind, Trumbull

When
June 18, 6:27 PM EST
Where
Trumbull County, West Farmington
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
41.380, -80.980

Thunderstorm winds downed a two foot diameter tree. The tree landed on a house and caused some damage.

Thunderstorm Wind, Geauga

When
June 18, 6:34 PM EST
Where
Geauga County, Middlefield
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Social Media
Coordinates
41.470, -81.070

Thunderstorm winds downed a large oak tree. The tree landed on a barn causing a lot of damage.

Thunderstorm Wind, Geauga

When
June 18, 6:35 PM EST
Where
Geauga County, 5 mi SW of Chardon
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
41.529, -81.268

Thunderstorm winds caused damaged in Munson Township. Several trees were snapped about 20 feet above the ground. Some roofs in the area were also damaged.

Thunderstorm Wind, Trumbull

When
June 18, 6:35 PM EST
Where
Trumbull County, West Farmington
Measured
50 kt (58 mph) estimated gust
Injuries
35 direct, 0 indirect
Reported by
Trained Spotter
Coordinates
41.380, -80.980

A large tree fell on a house causing significant damage.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2014Every state in 2014This day in weather historyWarnings in Ohio, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525636, 525646, 525668, 525643, 525670, 525669, 525671, 528676, 528126, 525658, 528110, 528678, 528665, 528666, 525659, 528686, 528111, 528673, 525651, 528129, 525660, 528674, 528681, 528683, 525662, 525673, 528112, 528670, 528668, 528667, 528680, 528685, 528689, 528703, 528671, 528679, 528118, 528669, 528692, 528113, and more.